Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 146, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 6, 2001, 2:31 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 6, 2001, 2:31 PM MDT (20:31 UTC)
- Expired
- Sep 6, 2001, 3:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WUUS55 KBOU 062032 SVRDEN COC001-005-031-062100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO WEST CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO EASTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF EASTERN DENVER * UNTIL 300 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL AURORA...OR ABOUT 7 MILES EAST OF DENVER...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AURORA... EASTERN DENVER...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND BUCKLEY AFB. SPOTTERS REPORTED THREE QUARTERS OF AN INCH DIAMETER HAIL IN AURORA AT 230 PM. LARGE HAIL AND WIND GUSTS TO 60 MPH WILL ACCOMPANY THE STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3974 10494 3959 10483 3972 10459 3988 10472 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:45 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Sep 6, 3:45 AM MDT, 10 hours 46 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 345 AM MDT THU SEP 6 2001 WEATHER WILL TURN FROM SUMMER TO FALL IN ABOUT 3 TO 6 HOURS TONIGHT AS SURFACE FRONT RACES SOUTH FROM WYOMING. AHEAD OF THIS FRONT TODAY ANOTHER WARM DAY ON TAP. DEEPENING SURFACE FRONT AND POOL OF 50S DEWPOINTS IN NORTHEAST COLORADO WILL ACT AS FOCUS FOR CONVECTION BY THIS EVENING...AND SOME STORMS MAY BE SEVERE. MOUNTAINS SHOULD HAVE ANOTHER ROUND OF CNVTN...IF DRY SLOT MOVING ACRS SRN UT DOES NOT INTERFERE WITH PROCESS. THERE SHOULD BE PLENTY OF LIFT AHD OF UPR LOW SO WILL KEEP SCT TSTMS MENTIONED. TIMING OF PRECIPITATION IN ERN CO DIFFICULT...BUT SHUD GET THE TSTMS ALG/AHEAD OF COLD FRONT TONIGHT...AND A PERIOD OF UPSLOPE RAIN LATE TONIGHT. WILL GET A BREAK FRIDAY AND FRIDAY EVNG...THEN NORTHERLY FLOW WILL BRING ANOTHER STG SURGE OF COLD AIR/ AND UPR TROF RACING ACROSS NERN CO AGAIN FRI NIGHT...SO WILL HAVE ANOTHER CHANCE AT USPLOPE PRECIP LATE FRI NIGHT AND EARLY SAT. IF TEMPS WERE A FEW DEGREES COLDER...WE COULD SEE SOME SNOW. WE WILL SEE THE COOLEST TEMPS IN A WHILE THOUGH...AS COLD AIR WILL STAY UNTIL EARLY SUNDAY...WITH HIGHS IN THE 60S...LOWS BY SUNDAY MORNING MAY DROP INTO THE 30S. IN THE MOUNTAINS...THIS WILL NOT INITIALLY BE A GREAT OROGRAPHIC EVENT...ALTHOUGH IT WILL BE COLD ENOUGH TO SNOW...IN THE HIGHER PASSES. WILL HAVE TO WATCH FRIDAY NIGHT...AS 700 MB TEMPS WILL DROP TO -4. GOOD COLD ADVECTION IN COMBINATION WITH UPR TROF IN NW FLOW MAY GIVE SOME MEASURABLE SNOW TO LOWER ELEVATIONS. LATER SHIFTS WILL BE ABLE TO OUT MORE DETAIL INTO MOUNTAIN SNOW. SUMMER WILL RETURN NEXT WEEK AS FLOW BECOMES MORE ZONAL...LEE TROUGHS DEVELOP...AND COLD AIR SLIDES EAST. .DEN...NONE.
In the hours before
Special weather statement, Sep 6, 10:25 AM MDT, 4 hours 6 minutes before
COZ030>051-052000- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1025 AM MDT THU SEP 6 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE OVER NORTHEAST COLORADO TODAY WILL BE WARM AND RELATIVELY DRY WHILE A VIGOROUS UPPER LEVEL SYSTEM APPROACHES THE STATE FROM THE NORTHWEST. WINDS ALOFT WILL BE INCREASING AHEAD OF THE APPROACHING SYSTEM AND THESE WILL COMBINE WITH SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED OVER THE MOUNTAINS TO PRODUCE WIND GUSTS OF 40 TO 50 MPH. ON THE NORTHEAST PLAINS...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CHANGE TO A NORTHERLY DIRECTION DURING THE AFTERNOON HOURS. THE ATMOSPHERE ON THE PLAINS WILL BE TOO DRY FOR ANY SHOWERS OR THUNDERSTORMS TO DEVELOP. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BIG CHANGES ARE IN STORE FOR THE NORTHEAST PLAINS THIS EVENING AS A STRONG COLD FRONT DROPS ACROSS THE STATE WITH GUSTY NORTHERLY WINDS...FALLING TEMPERATURES AND A CHANCE OF RAIN SHOWERS OR THUNDERSTORMS. WIND GUSTS OF 30 TO 45 MPH WILL BE POSSIBLE WITH THE PASSING COLD FRONT WHICH MAY PRODUCE AREAS OF BLOWING DUST. OUTLOOK FOR FRIDAY...COOLER AND STABLE AIR WILL REMAIN OVER THE FORECAST AREA WITH SOME UPSLOPE WINDS CAUSING AREAS OF LIGHT RAIN IN THE MORNING. DANKERS @RUKWBCe KDENWWUS85 KBOU 061624 CCA SPSDEN COZ030>051-062000- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1025 AM MDT THU SEP 6 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE OVER NORTHEAST COLORADO TODAY WILL BE WARM AND RELATIVELY DRY WHILE A VIGOROUS UPPER LEVEL SYSTEM APPROACHES THE STATE FROM THE NORTHWEST. WINDS ALOFT WILL BE INCREASING AHEAD OF THE APPROACHING SYSTEM AND THESE WILL COMBINE WITH SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED OVER THE MOUNTAINS TO PRODUCE WIND GUSTS OF 40 TO 50 MPH. ON THE NORTHEAST PLAINS...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CHANGE TO A NORTHERLY DIRECTION DURING THE AFTERNOON HOURS. THE ATMOSPHERE ON THE PLAINS WILL BE TOO DRY FOR ANY SHOWERS OR THUNDERSTORMS TO DEVELOP. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BIG CHANGES ARE IN STORE FOR THE NORTHEAST PLAINS THIS EVENING AS A STRONG COLD FRONT DROPS ACROSS THE STATE WITH GUSTY NORTHERLY WINDS...FALLING TEMPERATURES AND A CHANCE OF RAIN SHOWERS OR THUNDERSTORMS. WIND GUSTS OF 30 TO 45 MPH WILL BE POSSIBLE WITH THE PASSING COLD FRONT WHICH MAY PRODUCE AREAS OF BLOWING DUST. OUTLOOK FOR FRIDAY...COOLER AND STABLE AIR WILL REMAIN OVER THE FORECAST AREA WITH SOME UPSLOPE WINDS CAUSING AREAS OF LIGHT RAIN IN THE MORNING. DANKERS
Special weather statement, Sep 6, 10:25 AM MDT, 4 hours 6 minutes before
COZ030>051-062000- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1025 AM MDT THU SEP 6 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE OVER NORTHEAST COLORADO TODAY WILL BE WARM AND RELATIVELY DRY WHILE A VIGOROUS UPPER LEVEL SYSTEM APPROACHES THE STATE FROM THE NORTHWEST. WINDS ALOFT WILL BE INCREASING AHEAD OF THE APPROACHING SYSTEM AND THESE WILL COMBINE WITH SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED OVER THE MOUNTAINS TO PRODUCE WIND GUSTS OF 40 TO 50 MPH. ON THE NORTHEAST PLAINS...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CHANGE TO A NORTHERLY DIRECTION DURING THE AFTERNOON HOURS. THE ATMOSPHERE ON THE PLAINS WILL BE TOO DRY FOR ANY SHOWERS OR THUNDERSTORMS TO DEVELOP. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BIG CHANGES ARE IN STORE FOR THE NORTHEAST PLAINS THIS EVENING AS A STRONG COLD FRONT DROPS ACROSS THE STATE WITH GUSTY NORTHERLY WINDS...FALLING TEMPERATURES AND A CHANCE OF RAIN SHOWERS OR THUNDERSTORMS. WIND GUSTS OF 30 TO 45 MPH WILL BE POSSIBLE WITH THE PASSING COLD FRONT WHICH MAY PRODUCE AREAS OF BLOWING DUST. OUTLOOK FOR FRIDAY...COOLER AND STABLE AIR WILL REMAIN OVER THE FORECAST AREA WITH SOME UPSLOPE WINDS CAUSING AREAS OF LIGHT RAIN IN THE MORNING. DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 49 min |
| Sep 6, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.